Alert archive / Wyoming / High Wind Warnings in 2007
High Wind Warning 15, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Dec 23, 2007, 6:39 AM MST for Fremont County, Hot Springs County, Park County, Wyoming. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2007, 6:39 AM MST (13:39 UTC)
- Expired
- Dec 23, 2007, 12:00 PM MST
- In force
- 5 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Hot Springs County, WY, Park County, WY
The radar
The Riverton/Lander radar (KRIW), 84 km from the middle of the area, began a volume at 13:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 1.7 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 231339 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 639 AM MST SUN DEC 23 2007 ...HIGH WINDS EXPECTED TO CONTINUE ACROSS THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS... WYZ002-003-231900- /O.NEW.KRIW.HW.W.0015.071223T1339Z-071223T1900Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 639 AM MST SUN DEC 23 2007 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MST TODAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MST TODAY. A TIGHT PRESSURE GRADIENT WILL RESULT IN VERY STRONG WESTERLY WINDS THIS MORNING. STRONG WEST TO NORTHWEST WINDS...OCCASIONALLY SUSTAINED NEAR 50 MPH...WITH GUSTS NEAR 75 MPH ARE EXPECTED ACROSS THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS. THIS INCLUDES AREAS ALONG CHIEF JOSEPH HIGHWAY. ALONG THE CODY FOOTHILLS...EXPECT VERY STRONG WEST WINDS...OCCASIONALLY BETWEEN 35 AND 45 MPH THIS MORNING...WITH GUSTS NEAR 60 MPH. THE STRONGEST WINDS ARE EXPECTED TO BE NORTH OF CODY...ESPECIALLY ALONG HIGHWAY 120 TOWARDS THE CITY OF CLARK. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. TRAVELERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...WILL EXPERIENCE STRONG CROSSWINDS ON AREA ROADWAYS. $$
1 follow-up statement
000 WWUS75 KRIW 231854 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 1154 AM MST SUN DEC 23 2007 WYZ002-003-232000- /O.EXP.KRIW.HW.W.0015.000000T0000Z-071223T1900Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 1154 AM MST SUN DEC 23 2007 ...HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY... THE HIGH WIND WARNING WILL EXPIRE AT NOON MST TODAY. WINDS HAVE DECREASED BELOW HIGH WIND CRITERIA AND THUS THE NATIONAL WEATHER SERVICE HAS ALLOWED THE HIGH WIND WARNING FOR THE AREA TO EXPIRE AT NOON. GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON AT 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH IN THE FOOTHILLS AND OCCASIONALLY ACROSS THE LOWER ELEVATIONS. WINDS WILL INCREASE AGAIN LATER TONIGHT AHEAD OF AN APPROACHING COLD FRONT. $$ SKRBAC
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 23, 2:50 AM MST, 3 hours 49 minutes earlier.
Area forecast discussion, Dec 23, 2:50 AM MST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 250 AM MST SUN DEC 23 2007 .SHORT TERM...TODAY THROUGH TUESDAY NIGHT AREAS OF LIGHT SNOW BEGINNING TO DEVELOP EARLY THIS MORNING AS SHORT-WAVE DROPS INTO WESTERN WYOMING FROM THE NORTHWEST. MOISTURE QUITE LIMITED WITH THIS FEATURE AND NOT EXPECTING MUCH SNOWFALL AFTER SUNRISE. THE ONE EXCEPTION WILL BE 1 TO 3 INCH AMOUNTS OVER SOUTHERN NATRONA COUNTY WHERE LIFT AND MOISTURE COMBINE TO PRODUCE AN AREA OF MODERATE SNOWFALL DURING THE MORNING HOURS. LOWERED PRECIP CHANCES MOST AREAS FOR TODAY AS LATEST UPSTREAM OBSERVATIONS AND THE 00Z GFS DRIER IN THE UNSTABLE LAYER JUST NEAR H7 TODAY. COULD NOT RULE OUT SNOW SHOWER DEVELOPMENT ALL TOGETHER THOUGH WITH A 140 KT DUE NORTHERLY JET POISED OVER THE WESTERN HALF OF THE STATE AROUND MID-DAY. ATTENTION QUICKLY TURNS TO THE NEXT UPSTREAM TROUGH WHICH IS EXPECTED TO BRING ANOTHER ROUND OF SIGNIFICANT SNOW TO THE WESTERN MOUNTAINS BEGINNING TONIGHT AND CONTINUING THROUGH CHRISTMAS EVE. LATEST GFS AND ECMWF SIMILAR WITH THE UPPER LEVEL PATH AND THE RESULTING SURFACE SNOWFALL. DECIDED ON A WINTER STORM WATCH FOR THE WESTERN MOUNTAIN ZONES...EXCLUDING YELLOWSTONE PARK FOR TONIGHT THROUGH MONDAY EVENING. WIDESPREAD 12-16 INCH AMOUNTS EXPECTED IN THE HIGHER TERRAIN WITH 4-8 INCHES IN THE JACKSON AND STAR VALLEYS. ISENTROPIC UPGLIDE BEGINS TO COMMENCE OVER THE WEST TONIGHT CONTINUING THROUGH FORENOON MONDAY BEFORE A STRONG COLD FRONT PLOWS THROUGH THIS AREA MONDAY AFTERNOON. GOOD JET LIFT/DYNAMICS ALONG WITH STRONG OROGRAPHICS AND A GOOD VERTICAL TEMPERATURE PROFILE FOR LIGHT FLUFFY POWDER. STRONG FRONTOGENESIS TAKES PLACES OVER THE NORTH MONDAY AFTERNOON WITH A STRONG COLD FRONT BLASTING SOUTHWARD EAST OF THE DIVIDE DURING THE EVENING. INCREASED PRECIP CHANCES FOR MAY AREAS ALONG AND EAST OF THE DIVIDE WITH THE GFS HINTING AT AN ORGANIZED MID-LEVEL CIRCULATION OVERCOMING ANY DOWNSLOPING EFFECTS MOVING THROUGH AND PRODUCING BANDS OR AN AREA OF SNOW...SIMILAR TO THURSDAY EVENINGS OCCURRENCE. MOST LOCATIONS IN THE COUNTY WARNING AREA EXPECTED TO RECEIVED AT LEAST SOME SNOWFALL ON MONDAY MAKING FOR A PICTURESQUE CHRISTMAS DAY. TRAVELERS...HOWEVER...WILL LIKELY EXPERIENCE DELAYS WITH SNOW COVERED ROADWAYS. MODERATE TO STRONG SOUTHWEST WINDS WILL ACCOMPANY THIS SYSTEM...CREATING AREAS OF BLOWING AND DRIFTING SNOW AND POOR VISIBILITIES MONDAY AND MONDAY NIGHT. CHRISTMAS DAY IS EXPECTED TO BE BREEZY AND COLD WITH AREAS OF BLOWING AND DRIFTING SNOW CONTINUING IN THE WIND CORRIDOR FROM THE RED DESERT EAST TO CASPER AS H7 WINDS BEGIN TO INCREASE ONCE AGAIN. .LONG TERM...WEDNESDAY THROUGH SATURDAY THE PARADE OF PACIFIC STORM SYSTEMS COMING OUT OF THE GULF OF ALASKA WILL CONTINUE THROUGH THE LONG TERM...AFFECTING THE FORECAST AREA ABOUT EVERY 24 TO 36 HOURS OR SO. THESE SYSTEMS...AND ASSOCIATED COLD FRONTS WILL KEEP TEMPERATURES BELOW AVERAGE FOR THE EXTENDED TIME FRAME. THE FIRST SYSTEM IN THE EXTENDED WILL AFFECT THE AREA WEDNESDAY THROUGH EARLY THURSDAY. ON WEDNESDAY...MOST OF THE SNOW WILL BE WEST OF THE DIVIDE...SPILLING EAST OF THE DIVIDE WEDNESDAY NIGHT...AS A COLD FRONT PUSHES SOUTH...EAST OF THE DIVIDE. THE PRECIPITATION WITH THIS SYSTEM SHOULD GRADUALLY EXIT THE AREA THURSDAY MORNING. CURRENTLY...IT APPEARS THIS SYSTEM WILL ONLY PRODUCE SOME LIGHT SNOW ACROSS THE AREA. THE NEXT SHORTWAVE TROUGH IS EXPECTED TO AFFECT THE AREA FRIDAY INTO EARLY SATURDAY. HOWEVER...THIS ONE APPEARS TO BE WEAK...WITH MAINLY ISENTROPIC UPGLIDE AFFECTING THE WESTERN WYOMING...AHEAD OF THE TROUGH...WITH LITTLE PRECIP EAST OF THE DIVIDE. BEYOND SATURDAY...MODELS DIVERGE CONSIDERABLE WITH THE NEXT SYSTEM...WITH THE OPERATIONAL GFS MUCH SLOWER THAN THE ECMWF WITH NEXT STORM SYSTEM. HAVE KEPT SOME SMALL POPS...ACROSS THE WEST FOR SUNDAY...FOR DECENT WESTERLY FLOW...AND/OR ISENTROPIC UPGLIDE ASSOCIATED AHEAD OF THE NEXT TROUGH. && .AVIATION... AN UPPER LEVEL DISTURBANCE WILL MOVE QUICKLY ACROSS THE REGION THROUGH THE MORNING. IT WILL PRIMARILY IMPACT WESTERN WYOMING...AND MVFR CIGS AND VSBYS ARE EXPECTED IN LIGHT SNOW AT KJAC THROUGH 18Z. OTHERWISE VFR CONDITIONS ARE EXPECTED ACROSS THE REST OF THE STATE WITH VICINITY SNOW SHOWERS IN THE FORECAST FOR THE REMAINING TAF SITES...MAINLY BETWEEN 12Z AND 18Z. STRONG SFC HIGH IN THE GREAT BASIN WILL REMAIN NEARLY STATIONARY THROUGH THE DAY...WHILE STRONG LOW PRESSURE WILL DEVELOP IN THE UPPER PLAINS STATES. THE PRESSURE GRADIENT BETWEEN THESE SYSTEMS WILL PRODUCE 15 TO 25 KT WINDS AT KCPR AND KRKS WITH GUSTS TO BETWEEN 30 AND 35 KT. KCOD WILL HAVE WEST WINDS AT 10 TO 15 KT WITH GUSTS TO AROUND 20 KT UNTIL AROUND 19Z DUE TO STRONG WEST WINDS ALOFT. WINDS AT THE REMAINING TAF SITES WILL GENERALLY BE BETWEEN 5 AND 10 KT. && .FIRE WEATHER... WIDESPREAD AND POSSIBLY SIGNIFICANT SNOWFALL IS EXPECTED ONCE AGAIN OVER WESTERN AND CENTRAL WYOMING LATE TONIGHT THROUGH MONDAY EVENING. STRONG WEST WINDS WILL ACCOMPANY THIS SYSTEM AS LOW PRESSURE DEVELOPS OVER EASTERN WYOMING MONDAY AFTERNOON. THE STRONG WINDS WILL CONTINUE MONDAY NIGHT INTO TUESDAY IN THE WIND CORRIDOR FROM THE RED DESERT TO CASPER. ANOTHER PACIFIC STORM IS EXPECTED ON WEDNESDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY EVENING FOR WYZ012-013-023-024. && SHORT TERM...CHURCH LONG TERM...WM AVIATION...C.BAKER FIRE WEATHER...CHURCH
Hazardous weather outlook, Dec 23, 6:30 AM MST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 630 AM MST SUN DEC 23 2007 WYZ001>020-022>030-241200- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 630 AM MST SUN DEC 23 2007 ...HIGH WIND WARNING FOR THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS THROUGH NOON TODAY... ...WINTER STORM WATCH FOR PORTIONS OF FAR WESTERN WYOMING LATE THIS EVENING THROUGH MONDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT STRONG NORTHWEST TO WEST WINDS NEAR 50 MPH...WITH GUSTS TO NEAR 75 MPH WILL BE POSSIBLE THIS MORNING ACROSS THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS. THE CODY FOOTHILLS WILL SEE WEST WINDS OCCASIONALLY SUSTAINED NEAR 40 MPH...WITH GUST AS HIGH AS 60 MPH THIS MORNING. STRONG WEST WINDS FROM 30 TO NEAR 40 MPH...WITH GUSTS NEAR 55 MPH WILL BE POSSIBLE ACROSS SWEETWATER COUNTY. A POTENTIAL MAJOR WINTER STORM IS EXPECTED TO BEGIN TO AFFECT WESTERN WYOMING LATE THIS EVENING...THROUGH CHRISTMAS EVE...WITH 4 TO 8 INCHES POSSIBLE IN JACKSON HOLE AND STAR VALLEY...AND 10 TO 16 INCHES ACROSS THE FAR WESTERN MOUNTAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THIS POTENTIAL MAJOR WINTER STORM SYSTEM...WILL BEGIN TO AFFECT AREAS EAST OF THE DIVIDE...LATE CHRISTMAS EVE DAY THROUGH CHRISTMAS MORNING...BRINGING THE POTENTIAL FOR SIGNIFICANT SNOWFALL. ANOTHER STORM SYSTEM...ALTHOUGH WEAKER IS EXPECTED TO AFFECT THE COWBOY STATE WEDNESDAY AND THURSDAY...BUT STILL COULD IMPACT HOLIDAY TRAVEL. PLEASE STAY TUNED THIS HOLIDAY SEASON FOR THE LATEST FORECASTS AS A SERIES OF STORM SYSTEMS WILL CONTINUE TO IMPACT WESTERN AND CENTRAL WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Dec 23, 3:23 AM MST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 323 AM MST SUN DEC 23 2007 WYZ012-013-023-024-027-231300- JACKSON HOLE-SALT RIVER AND WYOMING RANGES-SOUTH LINCOLN COUNTY- STAR VALLEY-TETON AND GROS VENTRE MOUNTAINS- 323 AM MST SUN DEC 23 2007 THROUGH DAYBREAK...LIGHT TO MODERATE SNOW WILL CONTINUE ACROSS FAR WESTERN WYOMING. TWO TO THREE INCHES OF SNOW COULD ACCUMULATE...WITH ISOLATED HIGHER AMOUNTS...ACROSS JACKSON HOLE AND STAR VALLEY. THE WESTERN MOUNTAINS COULD RECEIVE BETWEEN 3 AND 6 INCHES OF SNOW. HOLIDAY TRAVELLERS WILL EXPERIENCE SLICK AND SNOWPACKED ROADWAYS... INCLUDING TETON AND TOGWOTEE PASSES. IN ADDITION...VISIBILITY WILL BE REDUCED TO LESS THAN A MILE AT TIMES. MOST OF THE SNOW IS EXPECTED TO TAPER OFF BY MID MORNING. WYZ019-028>030-231300- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-ROCK SPRINGS AND GREEN RIVER- 323 AM MST SUN DEC 23 2007 ...VERY STRONG WEST WINDS ACROSS SWEETWATER COUNTY... VERY STRONG WEST WINDS ARE EXPECTED TO CONTINUE ACROSS SWEETWATER COUNTY THROUGH DAYBREAK. WEST WINDS SUSTAINED BETWEEN 30 AND 40 MPH...WITH GUSTS TO AROUND 55 MPH ARE EXPECTED TO CONTINUE FOR THE NEXT COUPLE OF HOURS. TRAVELLERS ON AREA ROADWAYS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS...WILL NEED TO BE READY FOR THESE STRONG CROSSWINDS. 21
Special weather statement, Dec 23, 5:36 AM MST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 536 AM MST SUN DEC 23 2007 WYZ002-003-231500- ABSAROKA MOUNTAINS-CODY FOOTHILLS- 536 AM MST SUN DEC 23 2007 ...VERY STRONG WEST TO NORTHWEST WINDS ACROSS THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS... VERY STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO CONTINUE ACROSS THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS AND ADJACENT CODY FOOTHILLS THROUGH AT LEAST 8 AM. WESTERLY WINDS SUSTAINED BETWEEN 30 AND 50 MPH...WITH GUSTS TO AROUND 70 MPH ARE EXPECTED TO CONTINUE FOR THE NEXT COUPLE OF HOURS...ACROSS THE EASTERN SLOPES OF THE ABSAROKA MOUNTAINS...INCLUDING ALONG CHIEF JOSEPH HIGHWAY. IN THE CODY FOOTHILLS...OCCASIONALLY SUSTAINED WINDS BETWEEN 30 AND 40 MPH ARE EXPECTED WITH GUSTS TO 55 MPH. THE STRONGEST WINDS ARE EXPECTED TO REMAIN NORTH OF CODY...AND AFFECT AREAS ALONG HIGHWAY 120 NORTH OF CODY TOWARD THE CLARK VICINITY. TRAVELLERS ON AREA ROADWAYS...WILL NEED TO BE READY FOR THESE STRONG CROSSWINDS. WYZ019-028>030-231500- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-ROCK SPRINGS AND GREEN RIVER- 536 AM MST SUN DEC 23 2007 ...VERY STRONG WEST WINDS ACROSS SWEETWATER COUNTY... VERY STRONG WEST WINDS ARE EXPECTED TO CONTINUE ACROSS SWEETWATER COUNTY. WEST WINDS SUSTAINED BETWEEN 30 AND 40 MPH...WITH GUSTS TO AROUND 55 MPH ARE EXPECTED TO CONTINUE FOR THE NEXT COUPLE OF HOURS. TRAVELLERS ON AREA ROADWAYS...ESPECIALLY ON NORTH TO SOUTH HIGHWAYS...WILL NEED TO BE READY FOR THESE STRONG CROSSWINDS. 21
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 2:26 AM MST | Winter Storm Watch | RIW | Fremont, Lincoln, Sublette, Teton | 13 hr |
| Dec 23, 2:58 PM MST | Snow Advisory | RIW | Big Horn, Fremont, Hot Springs, Johnson, Lincoln, Natrona and 5 more | 42 hr |
| Dec 23, 2:58 PM MST | Winter Storm Warning | RIW | Fremont, Lincoln, Sublette, Teton | 29 hr |
Nearby
High Wind Warnings in Wyoming, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.